Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Goodr189

The day after exercising

Recommended Posts

Does anyone else get a weird rebound effect the day after exercising?

Last night I did some weight lifting along with some extra cardio biking. I didn't push myself too far since I was fine afterwards when I made a protein shake and got in bed to relax for the night.

This morning I woke up feeling great, took my salt pills as usual with some electrolyte drink (skratch labs) and went about my morning doing the dishes and working from home.

All of a sudden out of nowhere my heart went up to 130 and I started getting my usual POTS symptoms so I had to get back in bed and calm myself down with a beta blocker. I don't take the beta blocker everyday, only as needed and I haven't needed it since last Wednesday.

I've noticed a trend now after having POTS for months and it seems like after every exercise night I have horrible symptoms the next day.

Share this post


Link to post
Share on other sites

It also feels like my stomach is causing a lot of the high heart rate. Like my food isn't digesting well and reflux is pushing against my chest which increases my HR.

This happened right after I ate my morning apple.

Share this post


Link to post
Share on other sites

I get this after pt and sometimes after eating or if my bladder gets too full. Which isn't fun when you are going on about your day then boom. I think any little thing can make our bodies overreact.  How are you feeling now?

Share this post


Link to post
Share on other sites

Not bad, the beta blocker definitely takes the edge off but leaves me feeling pretty loopy in bed. It must of been some excess adrenaline too because once I calmed down it was shaking quite a bit for some time after. Now I'm exhausted and I haven't even left my room all day! blah.

Share this post


Link to post
Share on other sites

I think we only have so much energy and it is problematic once that threshold is exceeded.  I also suffer from bad reflux, it's one of my main symptoms.

Share this post


Link to post
Share on other sites

Yes, this was a very big issue for me.  In my case, when I started monitoring my heart rate during exercise, I found that it was going too high and not calming down enough after.  Then I would have bouts of tachycardia and have to stay in bed.  I also got migraines for days after exercising.

A few things helped me with this - first warming up and cooling down to ease into exercise.  I also started wearing compression hose when riding the bike - this kept my HR down.  And then finally I realized that cardio wasn't really for me - I switched to yoga, which is much gentler for my body and helped me recover from POTS.   

Share this post


Link to post
Share on other sites

Yes! I have this problem too and it makes me very unhappy.

I can't even run a short distance without feeling sick the next day! Ugh!

Share this post


Link to post
Share on other sites

Yes! Yes! Yes!

I wrote a post about this problem earlier this year...

To overcome this weird rebound effect, I focus on strength training with my personal trainer and don't let my heart rate get too high. A high intensity cardio workout will always set it off. I feel great whilst exercising but that night or a day later when I'm at rest my body will go berserk. It's very weird.

Don't give up on exercise though because I feel better for it. My POTs flare ups have been less severe since building muscle especially in my legs.

 

 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...